After a hectic summer, it’s about time that I get back on my regular posting schedule of at least one post a month on the 11th of each month.
There’s good news and there’s less good news.
The good news: On the fatigue front, that’s been slowly but surely abating and my energy levels are improving steadily. I still have my moments, but it’s much better than it used to be. I expect that my energy levels will be back to pre-radiation therapy levels by the end of next week at the rate they’re going. Also decreasing are the number of trips to the toilet during both the day and night (about 2-3 trips each night). Hopefully, there’s still room for improvement there.
The less good news: The pain in my back, unfortunately, has intensified. Initially, it was a low-grade ache with occasional spikes in pain if I moved in an unexpected way. Now, it’s really become a more constant and prevalent ache, and it takes even less movement to set off a spike in pain. I’m guessing that’s related more to the ADT than anything else, and I’m trying to get some answers from my medical team.
Barring any hiccups, my plan is to get my blood drawn for my first PSA test during ADT and after SRT on Tuesday, 13 September. It’s probably premature (but that’s what the urologist ordered), and I have no idea what to expect. The ADT has had four and a half months to do something to my PSA, but the SRT has had only two weeks. Anyone care to guess?
As a refresher, my PSA was 0.36 ng/ml on 18 April 2022; the ADT was administered on 3 May 2022; and SRT ran 7 July – 26 August 2022. I’ll post the results as soon as I have access to them.
I have my follow-up appointment with the urologist on Tuesday, 20 September, and I just remembered that I need to call the radiation oncologist’s office to get on their schedule for late November or early December.
Header Image: Oak Creek near Sedona, Arizona
5 thoughts on “Month 142 – Two Weeks After SRT Ended”
Dan you’ve got me tossed, your PSA and testosterone should both be zip Nada nothing zero after the hormone therapy should they not?
I hope the back stuff is unrelated to your RT, keep us posted!
My last “horse needle” of Firmagon (the drug of choice for Aussies needing to discourage the recurrent cancer cells) really made me sit up and take notice. They aren’t pleasant but also are only really inconvenient and painful!
Good luck mate, keep us posted and I’ll do likewise once the Radiation begins in early October.
Thanks. My general layman’s understanding is that hormone therapy will certainly suppress your PSA, but it may not take it all the way to undetectable. I suspect that has something to do with your starting PSA and types of treatment that you had. While I would love for it to be undetectable after all this, I’m just hoping that it’s less than what I started at (0.36 ng/ml).
I’ll have to admit I need to research this more, and I’ll definitely speak with the urologist about this during my appointment.
I started ADT (Lupron) on the next to last day of 2016, due to my second post-op PSA test of .6 (the first one, 3 months earlier, was .2) At that point the urologist predicted anywhere from 6 months to two years worth of 90 day injections. Then had salvage radiation for all of March 2017, with no major fatigue in that time. Some time later that spring my first post-radiation PSA came back as
Hi Dan, my first psa 2 weeks after SRT came back at 0.06 (had been 0.1) then at three months post SRT came in at 0.01
It does take a while for the RT to show its full effect.
As you know my psa made an unwelcome return a year after SRT but four years in has only risen to 0.36. I chose not to have ADT alongside SRT, could have made a difference? I’m grateful for the last four years of being really well, long may that continue!
What a rollercoaster it is…
Thanks for sharing, Adrian. Yeah, it definitely is a roller coaster and I know it will probably be a year or more before we truly know whether the SRT had its intended effect or not. Let’s keep hoping your PSA either stays where it’s at or takes its sweet time if it does keep increasing.